MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 19-1/2 IN (50 CM); CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 19-1/2 IN (50 CM); CATHETER INTRAVASCULAR THERAPE
Catalog Number PS-01652
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "the peripherally inserted central venous catheter (picc) was removed from the patient per the treating physician's order.Upon removal, the catheter was observed to be fractured at its distal and mid segments." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one video for analysis.The video shows a used catheter with evidence of ruptures at three locations in the catheter body.The portions of the body at the points of rupture are kinked and distorted, however, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.Additional information from the customer suggests that the catheter was functional within the patient for ten (10) days prior to the reported rupture.In addition, they confirmed the catheter was not used as a contrast medium.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." the contraindication label on the product lidstock states, "contraindications: the picc is contraindicated wherever there is presence of device related infections or presence of thrombosis in the intended insertion vessel or catheter pathway.Clinical assessment of the patient must be completed to ensure no contraindications exist." the customer report of catheter rupture was confirmed by visual inspection of the customer supplied video.The video shows a used catheter with evidence of with ruptures at three locations in the catheter body.The portions of the body at the points of rupture are kinked and distorted, however, full complaint verification testing to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 2-L 16 GA X 19-1/2 IN (50 CM)
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23133086
Report Number9680794-2025-00792
Device Sequence Number8842844
Product Code LJS
UDI-Device Identifier00801902095824
UDI-Public(01)00801902095824(11)241202(17)260331(10)14F24K0091(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberPS-01652
Device Lot Number14F24K0091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown